MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE 6 MM CYLINDRICAL BUR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE 6 MM CYLINDRICAL BUR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10036
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cori-assisted tka, while tibial burr, the real intelligence 6 mm cylindrical bur stopped spinning and got free from the real intelligence robotic drill.The femur cut was fine.The affected drill did not accept a new burr, and visually the initial burr end tip connection fractured got stuck into it.Surgery was performed after a non-significant delay, with a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The real intelligence 6 mm cylindrical bur, part number rob10036, lot number 51063086, used for treatment was not returned for evaluation.A video was provided.The reported problem was confirmed with a visual inspection.A visual inspection of the video and images was conducted and confirmed a piece of the bur broke off.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.The most likely cause of this event is associated with mechanical failure of the drill locking mechanism.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE 6 MM CYLINDRICAL BUR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17368150
Report Number3010266064-2023-00129
Device Sequence Number19779298
Product Code OLO
UDI-Device Identifier00885556757512
UDI-Public885556757512
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10036
Device Lot Number51063086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/21/2023
Date Device Manufactured09/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAL INTELLIGENCE CORI, SERIAL: (B)(6); REAL INTELLIGENCE ROBOTIC DRILL, SERIAL: (B)(6)
Patient SexUnknown